The Annals of Mathematical Statistics

On Selecting the Least Probable Multinomial Event

Khursheed Alam and James R. Thompson

Full-text: Open access

Abstract

A single-sample procedure is given for selecting the least probable event in a multinomial distribution. Given two numbers $(c, P^\ast)$, it is required to determine the smallest sample size for which the probability of a correct selection is at least as large as $P^\ast$ when the (unknown) difference between the smallest and the next smallest cell probabilities is greater than or equal to $c$. A table is given showing the required sample size for specified values of $c$ and $P^\ast$.

Article information

Source
Ann. Math. Statist., Volume 43, Number 6 (1972), 1981-1990.

Dates
First available in Project Euclid: 27 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aoms/1177690870

Digital Object Identifier
doi:10.1214/aoms/1177690870

Mathematical Reviews number (MathSciNet)
MR350930

Zentralblatt MATH identifier
0249.62062

JSTOR
links.jstor.org

Citation

Alam, Khursheed; Thompson, James R. On Selecting the Least Probable Multinomial Event. Ann. Math. Statist. 43 (1972), no. 6, 1981--1990. doi:10.1214/aoms/1177690870. https://projecteuclid.org/euclid.aoms/1177690870


Export citation